MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G12266
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a percutaneous transluminal angioplasty procedure involving the leg, the hub of a flexor raabe guiding sheath separated during insertion of the device.Access was obtained in the groin for a crossover approach to tortuous iliac vessels.An unspecified 45-centimeter cook ¿crossover¿ sheath was initially used, but due to the need for more "pushability", it was replaced with the longer complaint device.Reportedly, the access vessel was also very tortuous; therefore, resistance was encountered upon insertion, and the user had to "turn quite a bit" to advance the sheath to the intended location, at which point the hub separated.Another manufacturer¿s 0.035-inch wire and the dilator were in the sheath lumen at the time of hub separation.The hub was not used to pull the device from the patient.The dilator and sheath tips were not damaged, and no sharp edges were noted on the device.Because the hub separated when approximately 35-centimeters of the sheath was still outside of the body, the sheath was easily removed from the patient.Another sheath was advanced over the wire guide, and the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
E1: customer name and address: (b)(6), postal: (b)(6), phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a percutaneous transluminal angioplasty procedure involving the leg, the hub of a flexor raabe guiding sheath separated during insertion of the device.Access was obtained in the groin for a crossover approach to tortuous iliac vessels.An unspecified 45-centimeter cook ¿crossover¿ sheath was initially used, but due to the need for more ¿pushability¿, it was replaced with the longer complaint device.Reportedly, the access vessel was also very tortuous; therefore, resistance was encountered upon insertion, and the user had to ¿turn quite a bit¿ to advance the sheath to the intended location, at which point the hub separated.Another manufacturer¿s 0.035-inch wire and the dilator were in the sheath lumen at the time of hub separation.The hub was not used to pull the device from the patient.The dilator and sheath tips were not damaged, and no sharp edges were noted on the device.Because the hub separated when approximately 35-centimeters of the sheath was still outside of the body, the sheath was easily removed from the patient.Another sheath was advanced over the wire guide, and the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The complaint device was returned to cook for investigation.The hub was pulled free from the sheath, with no sheath material remaining inside the hub.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The device instructions for use (ifu) warns, ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient's anatomy and unintended user error contributed to this incident.Per the reporter, the user felt resistance and had to turn the sheath "quite a bit" during insertion into the tortuous anatomy.Per the ifu, "if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20301784
Report Number1820334-2024-01267
Device Sequence Number8866741
Product Code DYB
UDI-Device Identifier00827002122666
UDI-Public(01)00827002122666(17)241007(10)14260749
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2024
Device Model NumberG12266
Device Catalogue NumberKCFW-6.0-38-90-RB-RAABE
Device Lot Number14260749
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 0.035" STIFF WIRE
Patient SexUnknown